I was diagnosed with WPW (Wolff-Parkinson White) 9 months ago.
I was given the option to have a Cather Ablation and i took it.
So, i'm 8 months after the ablation and i still have symptoms, like: Palpitations, chest tightness, chest pain, rapid heart beats, skipping beats, extra beats, etc.
I was told this was normal, that the syptoms were only from the swelling in the heart after the ablation and would wear off 6 months later (after ablation).
However, i'm 8 months after the ablation and i still have symptoms.
So, is this normal ?
Should i get it checked out ?
I'm just worried that either the whole accesory pathway wasn't "Burned" away, and its either growing back or a little bit is left, still affecting me.
Or that the abalation has caused a new problem to occur.
Hello. It is impossible to diagnose through internet but in general I would say that is essential to try to define what is causing your actual palpitations. As you probably already know, some type of short or long term EKG holter may be used. This is very important as your symptoms may or may not be associated to a real arrhythmia, and the only way to define this is with anelectrocardiogram while having an episode. Now, if there is a really an arrhythmia it could be caused by a persistence of the accessory pathway or the presence of more than one pathway that was not ablated. Another possibility is that the accessory pathway was effectively ablated but there was a concomitant supraventricular arrhythmia (e.g. paroxysmal atrial fibrillation or atrial flutter) which is causing your actual symptoms. I suggest you to go to your cardiologist and get the holter/loop recorder done (the choice will depend on the frequency of your symptoms).
i myself had and ablation on my heart 2006 cause i had really fast heart rate all the time but this only happened after i had a cardiac cath done i was told that there wasn't anything wrong with my heart so i decided to go see a electrophisologist and that's when they did the ablation but i still till this day get palpations all the time no matter what i am doing but i feel them more when i am resting i had a halter monitor on for 3 weeks and it showed pvcs but the cardiologist said that they were beign not to worry but i do i cant stand them i take toprol xl plus xanax and still get them the dr said to deal with it well easy for him to say hes not theone getting them i am 52 and non drinker no caffeine non smoker so what do i do how do u deal with these annoying palps day and nite not easy afraid to go to sleep afraid to do anything i myself and going to danville pa to seek a second opinion if they say the same as the dr before than i guess i will have to take his word for it and try and deal with them it will be hard but cant let if run me down
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.